Contact Us
Armonk Daily Voice serves Armonk, NY
Return to your home site

Menu

Armonk Daily Voice serves Armonk, NY

Nearby Towns

Breaking News: Man Killed After Car Hits Pole In Fiery Westchester Crash
news

Statewide Recall Issued For Heroin Overdose Kit

First responders and residents are being warned of a statewide recall of a heroin overdose kit that dispenses Narcan used in the event of a heroin and opioid overdose.
First responders and residents are being warned of a statewide recall of a heroin overdose kit that dispenses Narcan used in the event of a heroin and opioid overdose. Photo Credit: Flickr

First responders and residents are being warned of a statewide recall of a heroin overdose kit that dispenses Narcan used in the event of a heroin and opioid overdose.

Teleflex Medical, the manufacturer of the heroin overdose kit MAD300 Intranasal Mucosal Atomization Device used as part of the naloxone (Narcan) delivery system, said the atomizer in the kit can malfunction.

“It is most important to stress that the naloxone medication inside the kit is safe and can work to reverse an overdose,” stressed Dr. Kia Newman, deputy medical examiner of the Dutchess County Department of Behavioral and Community Health. “If the atomizer in your kit has a defect, it may stream the medication as opposed to spraying it as an atomized mist. The naloxone medication can and should still be used until the manufacturer can replace the affected atomizers. The medicine can still save lives. Giving the naloxone with a possibly defective atomizer is still better than giving nothing at all.”

Individuals who have a naloxone kit are advised to take the following steps:

  • Check lot number on the device carton and register to receive replacement kit when available, both of which can be done online here.
  • In the event of an overdose, continue to use the naloxone kit, even if it is impacted by recall, and:
  • Call 9-1-1 immediately to have help on the way if the atomizer is not working at maximum capacity.
  • Use the naloxone kits as trained, administering a second dose if individual is not revived.

“The importance of calling 9-1-1 cannot be overstated. While we always stress calling 9-1-1 as part of our Narcan training, it is particularly critical in light of this recall. Call 9-1-1 and use the naloxone kit as trained to ensure the victim has the best chance for survival,” added Newman.

At this time, the manufacturer is reporting a backlog of orders to replace the recalled atomizers.

For further information about Opioid Overdose Prevention in New York State, click here.

to sign up for Daily Voice's free daily emails and news alerts.

Welcome to

Armonk Daily Voice!

Hi! You've read our articles so we know you like our reporting. To keep reading please join our mailing list.

Get important news about your town as it happens.